Alert archive / Missouri / Freeze Warnings in 2009
Freeze Warning 4, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Oct 10, 2009, 3:55 AM CDT for 15 counties in Missouri; 8 counties in Illinois. It took effect at Oct 11, 2009, 4:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2009, 3:55 AM CDT (08:55 UTC)
- In effect from
- Oct 11, 2009, 4:00 AM CDT
- Expired
- Oct 11, 2009, 2:57 AM CDT
- In force
- Issued by
- NWS St. Louis, MO
All 23 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLSX 100855 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 355 AM CDT SAT OCT 10 2009 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>050-102200- /O.NEW.KLSX.FZ.W.0004.091011T0900Z-091011T1300Z/ /O.CON.KLSX.FR.Y.0004.091010T0900Z-091010T1300Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 355 AM CDT SAT OCT 10 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. PATCHY TO WIDESPREAD FROST HAS DEVELOPED ACROSS THE ADVISED AREA THIS MORNING. EVEN COLDER TEMPERATURES ARE EXPECTED TONIGHT AND SUNDAY MORNING...WITH A HARD FREEZE ANTICIPATED. TEMPERATURES EARLY SUNDAY MORNING WILL DIP INTO THE MID AND UPPER 20S ACROSS THE WARNED AREA...EFFECTIVELY ENDING THE GROWING SEASON FOR 2009. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CVKING
4 follow-up statements
000 WWUS73 KLSX 101402 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 902 AM CDT SAT OCT 10 2009 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>050-110215- /O.CON.KLSX.FZ.W.0004.091011T0900Z-091011T1300Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 902 AM CDT SAT OCT 10 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. COLD TEMPERATURES ARE EXPECTED TONIGHT AND SUNDAY MORNING...WITH A HARD FREEZE ANTICIPATED. TEMPERATURES EARLY SUNDAY MORNING WILL DIP INTO THE MID AND UPPER 20S ACROSS THE WARNED AREA...EFFECTIVELY ENDING THE GROWING SEASON FOR 2009. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CARNEY
000 WWUS73 KLSX 102058 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CDT SAT OCT 10 2009 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>050-110900- /O.CON.KLSX.FZ.W.0004.091011T0900Z-091011T1300Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 358 PM CDT SAT OCT 10 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... COLD TEMPERATURES ARE EXPECTED TONIGHT AND SUNDAY MORNING...WITH A HARD FREEZE ANTICIPATED. TEMPERATURES EARLY SUNDAY MORNING WILL DIP INTO THE MID AND UPPER 20S TO LOW 30S ACROSS THE WARNED AREA...EFFECTIVELY ENDING THE GROWING SEASON FOR 2009. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CARNEY
000 WWUS73 KLSX 110245 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 945 PM CDT SAT OCT 10 2009 ILZ058>060-098-099-MOZ051-052-111300- /O.EXA.KLSX.FZ.W.0004.091011T0900Z-091011T1300Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-CALHOUN IL-JERSEY IL- MONTGOMERY-LINCOLN- INCLUDING THE CITY OF...LITCHFIELD 945 PM CDT SAT OCT 10 2009 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. COLD TEMPERATURES ARE EXPECTED TONIGHT AND SUNDAY MORNING...WITH A HARD FREEZE ANTICIPATED. TEMPERATURES EARLY SUNDAY MORNING WILL DIP TO AROUND THE 30 DEGREE MARK FOR SEVERAL HOURS...EFFECTIVELY ENDING THE GROWING SEASON FOR 2009. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>050-111300- /O.CON.KLSX.FZ.W.0004.091011T0900Z-091011T1300Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 945 PM CDT SAT OCT 10 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. COLD TEMPERATURES ARE EXPECTED TONIGHT AND SUNDAY MORNING...WITH A HARD FREEZE ANTICIPATED. TEMPERATURES EARLY SUNDAY MORNING WILL DIP INTO THE MID AND UPPER 20S TO LOW 30S ACROSS THE WARNED AREA FOR SEVERAL HOURS...EFFECTIVELY ENDING THE GROWING SEASON FOR 2009. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ TRUETT
000 WWUS73 KLSX 110757 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 257 AM CDT SUN OCT 11 2009 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052- 110900- /O.CAN.KLSX.FZ.W.0004.091011T0900Z-091011T1300Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE- BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN- INCLUDING THE CITIES OF...LITCHFIELD...QUINCY...HANNIBAL... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY 257 AM CDT SUN OCT 11 2009 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE FREEZE WARNING. CLOUD COVER HAS ALLOWED TEMPERATURES TO REMAIN ABOVE FREEZING OVERNIGHT...THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$ CVKING
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Oct 10, 3:40 AM CDT, 15 minutes earlier.
Area forecast discussion, Oct 10, 3:40 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 AM CDT SAT OCT 10 2009
.DISCUSSION...
/337 AM CDT SAT OCT 10 2009/
NEXT COLD FRONT PLOWING SOUTHEAST ACROSS THE PLAINS AND INTO THE
MIDWEST THIS MORNING WITH GUSTY NORTHWEST WINDS...FALLING
TEMPERATURES...AND LIGHT SNOW IN ITS WAKE. MAIN FORECAST QUANDRY FOR
THIS MORNINGS FORECAST IS JUST HOW LOW TO GO ON TEMPERATURES.
HAVE TIMED THE COLD FRONT INTO FAR NORTHWEST COUNTIES OF THE CWA
JUST AFTER 7 AM...COLUMBIA/JEFFERSON CITY AREA AROUND 10 AM...ST.
LOUIS METRO AROUND 1 PM...AND CLEARING THE CWA AROUND 4 PM THIS
AFTERNOON. MODELS ARE HAVING TROUBLE LATCHING ONTO THIS FIRST TRUE
COLD AIR MASS AND 1036MB HIGH. 4MB PRESSURE RISES TELL ME THIS FRONT
IS NOT GOING TO HOLD UP ACROSS THE CWA LIKE THE MODELS ARE TRYING TO
DEPICT. THEREFORE THIS FORECAST IS HIGHLY BASED ON UPSTREAM
OBSERVATIONS RATHER THAN MODEL OUTPUT WITH A CLASSIC COLD
FROPA.
PURE ADVECTIVE PROCESSES WILL ALLOW FREEZING TEMPERATURES
TO REACH MUCH OF THE CWA TONIGHT...WITH TEMPERATURES FALLING AT OR
BELOW THAT MAGICAL 28 DEGREE HARD FREEZE THRESHOLD ACROSS THE
NORTHWESTERN HALF OF THE CWA. HAVE HOISTED A FREEZE WARNING FOR
THIS AREA. DAYSHIFT WILL NEED TO CLOSELY MONITOR UPSTREAM
OBSERVATIONS FOR THE NEED TO EXPAND THE FREEZE WARNING FURTHER
SOUTH AND EAST.
NOTE...DUE TO THE EXPECTED WIND AND CLOUD COVER HAVE LEFT FROST OUT
OF THE FORECAST AS RADIATIONAL COOLING CONDITIONS WILL LIKELY NOT
EXIST.
WITH VERY COLD START AND CLOUDS ON SUNDAY...HAVE UNDERCUT MET/MAV
GUIDANCE WITH HIGHS STRUGGLING TO GET BACK INTO THE 50S.
BELIEVE IT OR NOT...WARM ADVECTION WILL BEGIN SUNDAY NIGHT INTO
MONDAY AHEAD OF ANOTHER SHORTWAVE AND COLD FRONT...WITH THE CHANCE
OF RAIN DEVELOPING ON MONDAY AS MODEL GUIDANCE INSISTS ON AN AREA OF
MOISTURE CONVERGENCE ON NOSE OF VEERING LOW LEVEL JET MOVING ACROSS
THE CWA. HAVE ONCE AGAIN UNDERCUT MAV/MET TEMPERATURE GUIDANCE AS
CLOUD COVER AND PRECIPITATION WILL LIKELY LIMIT DIURNAL TEMPERATURE
CURVE.
NO SIGNIFICANT CHANGES MADE PAST MONDAY.
CVKING
&&
.AVIATION...
/624 PM CDT FRI OCT 9 2009/
FOR THE 00Z TAFS...CLOUDS ARE EXPECTED TO MOVE SEWD THIS EVE AND
SHOULD CLEAR STL/SUS BY 09Z...IF NOT A LITTLE EARLIER. WINDS WILL
BE LIGHT AND NLY TONIGHT AND CONTINUE OUT OF THE N ON SAT. BIG
QUESTION FOR THIS TAF IS DEVELOPMENT OF FG OVERNIGHT. COLD DRY AIR
IS EXPECTED TO FILTER IN TO THE TAF SITES AS THE SKIES CLEAR OUT.
GIVEN THE LARGE AMOUNT OF RAINFALL THE AREA HAS SEEN OVER THE PAST
TWO DAYS...THERE SHOULD BE MORE THAN ENUF MOISTURE IN THE BNDY
LAYER TO AID IN DEVELOPMENT OF LIGHT FG. ANOTHER COLD FRONT WILL
APPROACH THE REGION SAT AFTERNOON AND EVE. ATTM...EXPECT ONLY MID
LEVEL CLOUDS ASSOCIATED WITH THIS FRONT.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-KNOX-LEWIS-MARION-MONITEAU-MONROE-OSAGE-PIKE-
RALLS-SHELBY.
FREEZE WARNING FROM 4 AM TO 8 AM CDT SUNDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-KNOX-LEWIS-MARION-MONITEAU-MONROE-MONTGOMERY-
OSAGE-PIKE-RALLS-SHELBY.
IL...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR ADAMS IL-BROWN IL-
PIKE IL.
FREEZE WARNING FROM 4 AM TO 8 AM CDT SUNDAY FOR ADAMS IL-BROWN
IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Oct 9, 9:44 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 944 PM CDT FRI OCT 9 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 944 PM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT WIDESPREAD FROST IS EXPECTED LATE TONIGHT THROUGH DAYBREAK SATURDAY ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WHERE LOWS WILL BE IN THE LOWER TO MIDDLE 30S. A FROST ADVISORY IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE ADVISORY PRODUCT. MAJOR FLOODING IS OCCURRING ON THE CUIVRE RIVER AT TROY. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. ADDITIONAL FLOODING WILL CONTINUE TO OCCUR ON SMALLER STREAMS AND CREEKS AS THE RAINFALL FROM THE PAST 2 DAYS CONTINUES TO RUN OFF. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FREEZING TEMPERATURES ARE POSSIBLE SUNDAY MORNING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:00 PM CDT | Areal Flood Warning | LSX | Boone, Callaway, Cole, Franklin, Gasconade, Moniteau and 3 more | 18 hr |
| Oct 9, 8:37 PM CDT | River Flood Warning | LSX | Franklin, Warren | 14 hr |
| Oct 10, 9:37 AM CDT | River Flood Warning | LSX | Lincoln | 26 hr |
| Oct 10, 1:00 PM CDT | Areal Flood Warning | LSX | Montgomery | 24 hr |
Nearby
Freeze Warnings in Missouri, 2009Freeze Warnings in Illinois, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.